Minnesota, 2009

Flash Flooding and Hail in Minnesota, August 8, 2009

August 8, 2009 · NWS MPX · 22 events in 8 counties and zones

Thunderstorms began to develop across portions of southern Minnesota the night of August 7th before midnight. A strong low level jet and deep moisture advection caused several waves of thunderstorms to develop along a line from near Hutchinson Minnesota, to the southern Twin Cities metro area, and into portions of west central Wisconsin.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
22

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MPX wrote it up.

Thunderstorms began to develop across portions of southern Minnesota the night of August 7th before midnight. A strong low level jet and deep moisture advection caused several waves of thunderstorms to develop along a line from near Hutchinson Minnesota, to the southern Twin Cities metro area, and into portions of west central Wisconsin. Two to four inches of rainfall was common in a six hour period, with the heaviest rain being four to six inches in the southwest metro, especially near Chaska. Several reports of flooding were received, with stalled cars and significant street flooding in low lying areas. In addition to the flooding, several large hail reports were also received from the strongest storms.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Aug 7, 5:30 PM CST, 6 hours 30 minutes earlier.

Area forecast discussion, Aug 7, 5:30 PM CST, 6 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
630 PM CDT FRI AUG 7 2009

.DISCUSSION...

TONIGHT...SFC WARM FRONT DEVELOPING FROM NORTHERN NEBRASKA EASTWARD
INTO NORTHWEST IOWA AND EXTENDING INTO SOUTHEASTERN IOWA THIS
AFTERNOON...IN CONJUNCTION WITH LOW PRESSURE ACROSS THE
CENTRAL/EASTERN DAKOTAS... WILL PUSH NORTHWARD THROUGH THE EVENING.
WATER VAPOR IMAGERY SHOWS A SHORTWAVE TROUGH EJECTING FROM EASTERN
COLORADO INTO WESTERN NEBRASKA. VERY WARM MID LEVEL AIR ACROSS FAR
SOUTHWESTERN MN INTO SD/NE/IA WILL CONTINUE TO LIMIT CONVECTIVE
DEVELOPMENT A LITTLE LONGER. ABUNDANT STRATUS FOLLOWING THIS
MORNING/S RAIN CONTINUES ACROSS THE AREA WHICH HAS KEPT SFC BASED
INSTABILITY FROM DEVELOPING IN THE CWA. ELEVATED INSTABILITY IS IN
PLACE WITH SFC BASED INSTABILITY STILL EXPECTED TO PUSH NORTHWARD
INTO THE SOUTHWESTERN AND SOUTHERN CWA THROUGH THE EVENING. BASED ON
CURRENT TRENDS AND LOCATION OF WARM FRONT AND UPPER WAVE CONVECTION
IS EXPECTED TO DEVELOP IN THE SD/IA/NE TRI-STATE BORDER AREA BY
AROUND 00Z.

MAIN QUESTION REVOLVES AROUND EVOLUTION OF CONVECTION THROUGH THE
EVENING AND ASSOCIATED SEVERE POTENTIAL. THE WARM FRONT LOOKS TO
REMAIN ACROSS FAR NORTHERN IOWA THROUGH 00Z AND MAY BE AS FAR
NORTH AS THE EXTREME SOUTHWESTERN CWA 03Z. MAIN AREA OF CONVECTION
IS EXPECTED TO MOVE EASTWARD ALONG OR JUST SOUTH OF THE MN/IA
BORDER AND EVOLVE INTO AN MCS AS IT DOES SO. TORNADO THREAT LOOKS
TO BE CONFINED TO AREAS NEAR THE IA BORDER AND SLIGHTLY
NORTHWESTWARD INTO FAR SW MN... BUT THE STORMS MAY EVOLVE MORE
INTO A COMPLEX BY THE TIME IT REACHES THE CWA. OTHER NEGATIVE
FACTORS FOR TORNADOES EXIST BY THE TIME STORMS AND OR THE WARM
FRONT REACH THE CWA...MOST NOTABLY LOW LEVEL CIN IS FORECAST TO BE
STRONG THROUGH THE EVENING WITH VALUES OF GREATER THAT 150 J/KG.
WITH THE APPROACH OF THE SHORTWAVE SHRA/TSRA COVERAGE IS EXPECTED
TO EXPAND NORTHEASTWARD IN CONJUNCTION WITH INCREASING LOW LEVEL
JET NOSING INTO SOUTHERN MN. CAVEAT WOULD BE MCS HUGGING THE MN/IA
BORDER WHICH WOULD MITIGATE NORTHWARD DEVELOPMENT DURING THE LATE
EVENING BUT WILL CONTINUE WITH LIKELY POPS FOCUSED FROM KRWF TO
KMSP TO KEAU INTO THE OVERNIGHT WITH HAIL AND SOME WIND POTENTIAL
CONTINUING. BULK OF ANY PRECIP THAT OCCURS TONIGHT WILL BE EXITING
THE AREA BY AROUND 12Z AS WARM FRONT PUSHES INTO THE CENTRAL CWA.
..MDB..

WARM FRONT WILL LIKELY BE SUPPRESSED SOMEWHAT SOUTHWARD WITH IOWA
MCS... BUT ONCE THE MCS GOES BY... FRONT SHOULD BE ABLE TO MOVE
INTO SRN MN TOMORROW MORNING. SOME DIFFERENCE IN POSITIONING
BETWEEN THE NAM AND GFS. NAM BRINGS IT TO ABOUT RWF/RGK WHILE GFS
IS A LITTLE FARTHER NORTH AND SWINGS SFC LOW ON A MORE NORTHWARD
TRACK. REGARDLESS...A GOOD SHARE OF OUR MN CWA IS AT RISK FROM
SIGNIFICANT SVR WX. NAM LIFTED INDICES GO AS LOW AS -12 TOMORROW
AFTERNOON WITH POCKETS OF SFC BASED CAPES OVER 6000. 250MB WIND
MAX INTENSIFIES SLIGHTLY AS IT TREKS ACROSS CENTRAL MN TOMORROW
MIDDAY... AND THE NAM 0-6KM SHEAR IS ON THE ORDER OF 85 TO 90
KNOTS. LCLS ON THE ORDER OF 4000-5000 FT AT INITIATION. GFS ALSO
VERY IMPRESSIVE WITH SVR WX PARAMETERS BUT IT IS A COUPLE DEGREES
WARMER WITH INCOMING HOT/DRY AIR AT MID LEVELS APPROACHING FROM
THE SW...AND BRINGS IT A LITTLE FARTHER INTO MN. BUT SVR WX LOOKS
A GOOD BET EVEN WITH THE GFS...JUST DISPLACED A BIT FARTHER NW.
WILL NOT BE SURPRISED TO SEE A FEW TORNADOES.

ONCE THIS GOES BY...SHORT WAVES ARE EMBEDDED IN BROAD UPPER TROUGH
THAT APPEARS TO BEGIN SHEARING OUT. WILL CARRY CHC STORMS THROUGH
SUNDAY NIGHT IN ALL AREAS THROUGH SVR WX THREAT WOULD MAINLY BE IN
OUR SOUTHEAST COUNTIES SUNDAY. COULD BE SOME SHOWERS MONDAY IN
NORTHWEST FLOW FROM MILLE LACS TO LADYSMITH AND EAU CLAIRE. AFTER
THAT... BROAD WSW UPPER FLOW RETURNS AND HOT/HUMID WX MOVES IN.

&&

.AVIATION.../00Z TAF ISSUANCE/
THE MAIN FORECAST CHALLENGE TONIGHT INTO SATURDAY MORNING ARE PRECIP
CHANCES AND CEILING HEIGHTS. WARM FRONT DRAPED JUST SOUTHWEST OF
MOST TAF SITES...WILL SLOWLY LIFT NORTHEAST OVER THE NEXT 24 HOURS.
A SHORTWAVE TROUGH OVER EASTERN NEBRASKA...WILL TRIGGER AN AREA OF
TSRAS OVER NORTHERN IOWA INTO SOUTHWEST MN OVERNIGHT. CONVECTION
EXPECTED TO WANE DOWN SATURDAY MORNING...AS WARM AIR ADVANCE
NORTHWARD OVER INTO SOUTHERN MN. A SFC WARM FRONT...WILL BE THE MAIN
FOCUS FOR SHOWERS AND THUNDERSTORMS DURING THE PERIOD. THERE IS A
THREAT OF STRONG TO SEVERE STORMS MY MIDDAY SATURDAY INTO THE
EVENING HOURS.  MEANWHILE...CEILINGS WILL LOWER TO 500-1000 FEET AGL
OVERNIGHT. VISIBILITY WILL LOWER TO 4 TO 6 MILES IN FOG.  CONDS
IMPROVING SATURDAY MORNING AS CEILING IMPROVE TO 2000-3500 FEET AGL.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

MDB/TDK/JM
Hazardous weather outlook, Aug 7, 8:37 PM CST, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
937 PM CDT FRI AUG 7 2009

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
090245-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
937 PM CDT FRI AUG 7 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

A SURFACE LOW CONTINUES TO SPIN ACROSS CENTRAL SOUTH DAKOTA
TONIGHT...WITH AN ASSOCIATED WARM FRONT EXTENDING EAST ACROSS
SOUTHEAST SOUTH DAKOTA INTO FAR NORTHWEST IOWA. THE FRONT EXTENDS
SOUTHEAST ACROSS IOWA INTO WEST CENTRAL ILLINOIS. A VERY UNSTABLE
AIRMASS HAS DEVELOPED ALONG AND SOUTH OF THIS FRONT...THOUGH A
STRONG CAP HAS KEPT THUNDERSTORMS FROM DEVELOPING UNTIL ABOUT 9 PM
ACROSS WEST CENTRAL IOWA. WITH THE STRENGTHENING OF THE LLJ
EXPECTED OVERNIGHT...THIS WARM FRONT WILL SLOWLY NUDGE NORTH
TOWARD SOUTHERN MINNESOTA. AS THIS DOES SO...THUNDERSTORMS ARE
EXPECTED TO EXPAND NORTH ALONG THE FRONT FROM CENTRAL IOWA INTO
SOUTH CENTRAL MINNESOTA AND POSSIBLY AS FAR NORTH AS US 12 IN
CENTRAL MINNESOTA. THIS ACTIVITY WILL MOVE EAST DURING THE
NIGHT...IMPACTING AREAS PRIMARILY ALONG AND SOUTH OF A
WILLMAR...TO TWIN CITIES METRO...TO CHIPPEWA FALLS LINE. GIVEN
MOIST AIR MASS IN PLACE...VERY HEAVY DOWNPOURS WILL BE POSSIBLE
WITH ANY STORMS THAT DEVELOP...WITH THE POTENTIAL FOR LOCALIZED
FLOODING IN URBAN AREAS AND OTHER POOR DRAINAGE LOCATIONS. TO GO
ALONG WITH THE HEAVY RAIN THREAT...LARGE HAIL WILL BE POSSIBLE
WITH THE STRONGEST STORMS...WITH A SMALLER THREAT EXISTING FOR
STRONG DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE WEATHER PATTERN WILL REMAIN UNSTABLE THROUGH THE WEEKEND...AS
THE SURFACE BOUNDARY REMAINS IN THE AREA. AT THIS TIME...THERE IS
A CHANCE FOR SEVERE STORMS ON SATURDAY AND SUNDAY WITH THE
GREATEST POTENTIAL FOR LARGE HAIL...DAMAGING WINDS AND TORNADOES
SATURDAY.

AFTERNOON HEAT INDICES WILL REACH AROUND 100 DEGREES ACROSS SOUTH
CENTRAL MINNESOTA ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND AGAIN
SATURDAY EVENING AND SUNDAY.

In the hours before

Special weather statement, Aug 7, 9:39 PM CST, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1039 PM CDT FRI AUG 7 2009

MNZ067-075-080430-
NICOLLET-SIBLEY-
1039 PM CDT FRI AUG 7 2009

...THUNDERSTORMS MOVING INTO/DEVELOPING OVER NICOLLET AND SIBLEY
COUNTIES THROUGH 1130 PM CDT...

AT 1035 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM NEAR LAFAYETTE. THIS STORM WAS MOVING NORTHEAST AT 35
MPH.

HAIL UP TO NICKEL SIZE IS EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  LAFAYETTE.
  WINTHROP.
  NEW SWEDEN.
  GAYLORD.
  NEW AUBURN.
  ARLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA.

&&

LAT...LON 4447 9460 4463 9436 4463 9426 4471 9425
      4472 9421 4472 9411 4458 9389 4455 9391
      4454 9390 4453 9391 4434 9442
TIME...MOT...LOC 0339Z 227DEG 28KT 4448 9440
Special weather statement, Aug 7, 10:04 PM CST, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1104 PM CDT FRI AUG 7 2009

MNZ065>067-080430-
MCLEOD-RENVILLE-SIBLEY-
1104 PM CDT FRI AUG 7 2009

...THUNDERSTORMS MOVING INTO/DEVELOPING OVER MCLEOD...RENVILLE AND
SIBLEY COUNTIES THROUGH 1130 PM CDT...

AT 1103 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 7 MILES SOUTHWEST OF HECTOR. THIS STORM WAS MOVING
NORTHEAST AT 25 MPH.

HAIL UP TO NICKEL SIZE IS EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  HECTOR.
  BUFFALO LAKE.
  LAKESIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA.

&&

LAT...LON 4489 9478 4489 9449 4473 9450 4457 9464
      4466 9492
TIME...MOT...LOC 0404Z 213DEG 22KT 4466 9477

The radar

The Minneapolis radar (KMPX), 18 km away, was scanning. The volume nearest the first event began at 06:01 UTC.

Open the radar archive at this moment

Event by event

15 heavy rain, 4 flash flood, 3 hail. Local standard time, as filed.

Heavy Rain, Carver

When
August 8, 12:00 AM CST to 6:00 AM CST
Where
Carver County, 0.49 mi W of Waconia
Reported by
NWS Employee
Coordinates
44.850, -93.790

A NWS employee recorded 5.49 inches of rainfall in a six hour period.

Heavy Rain, Carver

When
August 8, 12:00 AM CST to 6:00 AM CST
Where
Carver County, 1.2 mi SE of Victoria
Reported by
COOP Observer
Coordinates
44.840, -93.630

The local COOP Observer in Chaska recorded 6.20 inches of rainfall in a six hour period.

Heavy Rain, Carver

When
August 8, 12:00 AM CST to 6:00 AM CST
Where
Carver County, 0.49 mi W of Hamburg
Reported by
COOP Observer
Coordinates
44.730, -93.960

A local COOP Observer recorded 5.43 inches of rainfall in a six hour period.

Heavy Rain, Carver

When
August 8, 12:00 AM CST to 6:00 AM CST
Where
Carver County, 1.62 mi WSW of Chanhassen
Reported by
Official NWS Observations
Coordinates
44.860, -93.560

The NWS in Chanhassen recorded 4.87 inches of rainfall in a six hour period.

Heavy Rain, McLeod

When
August 8, 12:00 AM CST to 6:00 AM CST
Where
McLeod County, Brownton
Reported by
COOP Observer
Coordinates
44.730, -94.350

The local COOP Observer recorded 4.70 inches of rainfall in a six hour period.

Heavy Rain, McLeod

When
August 8, 12:00 AM CST to 6:00 AM CST
Where
McLeod County, 0.49 mi E of Lester Prairie
Reported by
COOP Observer
Coordinates
44.880, -94.040

A local COOP Observer recorded 5.96 inches of rainfall in a six hour period.

Heavy Rain, Carver

When
August 8, 12:00 AM CST to 6:00 AM CST
Where
Carver County, 0.69 mi S of Watertown
Reported by
NWS Employee
Coordinates
44.960, -93.850

An off duty NWS employee measured 2.44 inches of rainfall overnight.

Heavy Rain, McLeod

When
August 8, 12:00 AM CST to 6:00 AM CST
Where
McLeod County, 0.69 mi N of Hutchinson
Reported by
COOP Observer
Coordinates
44.890, -94.370

A COOP Observer measured 4.01 inches of rainfall overnight.

Heavy Rain, Stearns

When
August 8, 12:00 AM CST to 5:00 AM CST
Where
Stearns County, 0.69 mi S of Kimball
Reported by
Trained Spotter
Coordinates
45.310, -94.300

A trained spotter measured 4.16 inches of rainfall overnight.

Heavy Rain, Hennepin

When
August 8, 12:30 AM CST to 6:30 AM CST
Where
Hennepin County, 0.98 mi E of Eden Prairie
Reported by
ASOS
Coordinates
44.850, -93.460

The Flying Cloud Airport in Eden Prairie, Minnesota reported over four inches of rain in a six hour period.

Heavy Rain, Hennepin

When
August 8, 12:30 AM CST to 6:30 AM CST
Where
Hennepin County, 0.49 mi E of St Louis Park
Reported by
Trained Spotter
Coordinates
44.950, -93.360

A trained spotter measured 1.95 inches of rainfall overnight.

Heavy Rain, Scott

When
August 8, 12:30 AM CST to 6:30 AM CST
Where
Scott County, 2.85 mi SE of Shakopee
Reported by
Trained Spotter
Coordinates
44.770, -93.480

A trained spotter measured 4.62 inches of rainfall overnight.

Heavy Rain, Scott

When
August 8, 1:00 AM CST to 7:00 AM CST
Where
Scott County, 0.85 mi NW of Prior Lake to 1.03 mi SSE of Spring Lake
Reported by
NWS Employee
Coordinates
44.730, -93.430

Two off duty National Weather Service employees in Prior Lake, Minnesota reported nearly four inches of rainfall in a six hour period.

Heavy Rain, Dakota

When
August 8, 1:00 AM CST to 7:00 AM CST
Where
Dakota County, 0.49 mi W of Orchard Gardens
Reported by
Trained Spotter
Coordinates
44.730, -93.310

A trained spotter in Burnsville, Minnesota measured 3.70 inches of rainfall overnight.

Heavy Rain, Scott

When
August 8, 1:00 AM CST to 7:00 AM CST
Where
Scott County, 2.07 mi N of Jordan
Reported by
Trained Spotter
Coordinates
44.700, -93.630

A trained spotter measured 4.00 inches of rainfall overnight.

Flash Flood, Scott

When
August 8, 1:30 AM CST to 4:30 AM CST
Where
Scott County, 2.85 mi SE of Shakopee to 2.94 mi E of Shakopee
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
44.770, -93.480

The local law enforcement officials in Shakopee, Minnesota reported several stalled cars due to high water and significant street flooding.

Flash Flood, Dakota

When
August 8, 2:00 AM CST to 4:30 AM CST
Where
Dakota County, 3.13 mi SSW of Eagan to 3.64 mi WNW of Rosemount
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
44.760, -93.200

A trained spotter reported significant street flooding south of Eagan, Minnesota, near the Minnesota Zoo.

Hail, Stearns

When
August 8, 3:25 AM CST
Where
Stearns County, 0.84 mi SW of Kimball Prairie
Measured
1.25 in hail
Reported by
Public
Coordinates
45.310, -94.330

Hail, Stearns

When
August 8, 4:40 AM CST
Where
Stearns County, 1.38 mi S of St Cloud
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
45.550, -94.170

Hail, Renville

When
August 8, 7:20 AM CST
Where
Renville County, 0.85 mi SW of Renville Arpt
Measured
2.5 in hail
Reported by
Emergency Manager
Coordinates
44.790, -95.210

Flash Flood, Anoka

When
August 8, 9:43 AM CST to 11:30 AM CST
Where
Anoka County, 1.83 mi SSW of Johnsville to 0.85 mi WSW of Lexington
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
45.175, -93.264

The local law enforcement officials reported significant street flooding near County Road 10 and Jefferson Street in Blaine, Minnesota.

Flash Flood, Hennepin

When
August 8, 9:45 AM CST to 11:30 AM CST
Where
Hennepin County, 0.69 mi N of Fletcher to 0.29 mi ESE of Rogers
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
45.190, -93.550

A local law enforcement official reported several areas of significant street flooding in the Rogers, Minnesota area with reports of water half way up vehicles.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Minnesota in 2009Every state in 2009This day in weather historyWarnings in Minnesota, August 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 178362, 178363, 178364, 178365, 178369, 178370, 180578, 180583, 180584, 178368, 180580, 180581, 178374, 180579, 180582, 178372, 178366, 178375, 178373, 178371, 178361, 178367.